Please use this identifier to cite or link to this item:
|Title:||Polynomial-time Approximation Schemes For Circle And Other Packing Problems|
Polynomial-time approximation schemes for circle and other packing problems
|Author:||Miyazawa, Flavio K.|
Pedrosa, Lehilton L. C.
Schouery, Rafael C. S.
|Abstract:||We consider the problem of packing a set of circles into a minimum number of unit square bins. To obtain rational solutions, we use augmented bins of height , for some arbitrarily small number . For this problem, we obtain an asymptotic approximation scheme (APTAS) that is polynomial on , and thus may be given as part of the problem input. For the special case that is constant, we give a (one dimensional) resource augmentation scheme, that is, we obtain a packing into bins of unit width and height using no more than the number of bins in an optimal packing without resource augmentation. Additionally, we obtain an APTAS for the circle strip packing problem, whose goal is to pack a set of circles into a strip of unit width and minimum height. Our algorithms are the first approximation schemes for circle packing problems, and are based on novel ideas of iteratively separating small and large items, and may be extended to a wide range of packing problems that satisfy certain conditions. These extensions comprise problems with different kinds of items, such as regular polygons, or with bins of different shapes, such as circles and spheres. As an example, we obtain APTAS's for the problems of packing d-dimensional spheres into hypercubes under the L-p-norm.|
We consider the problem of packing a set of circles into a minimum number of unit square bins. To obtain rational solutions, we use augmented bins of height , for some arbitrarily small number . For this problem, we obtain an asymptotic approximation sche
|Subject:||Circle Bin Packing|
Circle Strip Packing
Asymptotic Approximation Scheme
Resource Augmentation Scheme
Empacotamento de esferas
Algoritmos de aproximação
Problemas de empacotamento
Métodos iterativos (Matemática)
|Citation:||Algorithmica. Springer, v. 76, p. 536 - 568, 2016.|
|Appears in Collections:||IC - Artigos e Outros Documentos|
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.